I wiegh 102lbs and consumed 22oz of 12%Beer over 10hrs ago. Ive been perscribed 500mg of Metronidazole in a 7 day cycle.
Is it safe to take Metronidazole hours after drinking alcohol?
Question posted by yellibelli on 30 Aug 2012
Last updated on 4 January 2020 by Bcarter12
I finished 500mg Metro Thursday at 6pm and had a few glasses of wine the next day after waiting 24 hours and I did just fine, no unpleasant side effects, no issues. I took my time, drank slowly and enjoyed my evening. My weight is 140lbs and height is 5"4".
I have always drank while on antibiotics. I am on a 7 day regiment of Metronidazole and I drank two glasses of wine my first day on it. I get recurrent BV and I've never thought about whether I was drinking on the medication or not. I have 5'3 and 110lbs, it had no affect.
I drink a lot & have been on this med for 5 days. I didn't drink at all during that time per doctors orders. I did today (about 9 hrs after my last dose -- 500mg @ twice a day)
I was super anxious & worried (I have acute anxiety problems) but it is fine
I think if you drink often you can still drink while on this med with few problems -- but everyone reacts differently
I felt no difference other than being really worried I would get severely ill at first. Nothing like that happened
Also I didn't have any side effects taking it on an empty stomach for five days
I would wait to drink & at least see how you react after it gets into your system for a few days.
Also you can't just skip a dose or a day. It's still in your system & for this drug pharmacists even advice waiting forty-eight hours after your last dose to drink
If the alcohol interaction is going to affect you it will or it won't it seems
This was my experience as a drinker
So i was prescribed metro yesterday and only took 1 pill and had a severe headache like a mono headache along with a metal taste in my mouth so i decided to not take any more. It was around 1 pm yesterday and id like to have a drink tonight. Not sure tho even tho i only took 1 pill over 24 hrs ago.
I just finished a 5-day course of metrogel. I waited about 16 hours after the last course and had a few glasses of wine at an event and was fine. I do think the gel has a lower probability of causing a reaction than if pills are taken orally. The peak blood concentrations for the gel are only about 2% of the oral route. But in any event, I was totally fine.
I finished my last pill of the 7 days course of Metronidazole on Thursday 3/15/18. Would it be safe for me to have some alcoholic drinks today 3/17/18?
Im wondering if maybe the reason some people get sick from mixing with alcohol is because maybe they are not much of a drinker?
And the people who mix it with no problems drink regularly?
I took my first dose and later that day I drank about a 4th cup of vodka. I forgot to take my second dose the next day so just took 1dose late afternoon. This morning took a dose. Supposed to take 2dose/day. I haven't felt anything out of the ordinary. Should I still be worried?
Let me first start by saying this is by no means representative of everyone, but me, myself and I only.
I was prescribed metronidazole by my doctor and was given 500mg to be taken 3 times a day for 7 days in total. I am a frequent drinker, consuming 6 440ml cans (4%) around 3 times per week. I was not going to have a drink whilst taking this medication, but decided to chance it.
On the 2nd day of the antibiotic I had 8 beers and despite a slight headache towards the end of the night (which is unusual when I consume alcohol), I felt fine.
On the 5th day of the antibiotic I had 6 beers and started to feel nauseous (which is also unusual when I consume alcohol), so I packed it in and went to bed, feeling fine the next day.
On the 7th and final day of the antibiotic, I had 4 beers and started feeling nauseous again, to the point where I knew I was going to vomit, it was just a moment of time. Not long after, that time came and started vomiting. After a minute or two, the vomiting finished, the nausea subsided and I felt fine again.
My advice: listen to the doctors and avoid drinking alcohol whilst taking this medication, ESPECIALLY once you are coming to the end of the prescribed course. However, I wouldn't worry about having a glass or two, just don't go overboard.
23 YEARS OLD
If anyone were to experience side effects from prescription drugs... it would be me. I am on day 6 of a 500 mg 2 times per day of Metronidazole. I don't consume hardly any alcohol at all, but I had a girlfriend visit and I drank 1 glass of wine and homemade apple pie shot... nothing. The only thing was this morning, I had a small stomach ache, but nothing some pepto bismol couldn't cure.
Ok... I never was warned not to use alcohol while taking Flagyl. Then I was prescribed Flagyl yesterday and the pharm tech adamantly cautioned me NO ALCOHOL, including MOUTHWASH ! I had been on Flagyl along with Bactrim and Keflex for an extended time last summer after being hospitalized for severe leg wound from MVC and was on 3 IV antibiotics while in. No one ever mentioned the ETOH/ Flagyl reaction or side effects not even upon discharge on the Med and filling my prescriptions for home! I am an RN and this is the FIRST TIME I have heard this. Ikr? So when I was home last summer on Flagyl and other meds, I drank a lot more than once and I NEVER got sick. I drank a 12 oz. Pumking (8.9% alcohol) last night only a few hours after my Flagyl pill. Just because... I love Pumking... I'm NOT SAYING YOU SHOULD CHANCE IT. However, everyone is affected differently by different medications. I assume responsibility for myself and no one on this site.
I'm just telling you about my experience. Will I drink this weekend while on the Flagyl? Yup I will. If something happens I'll repost not to drink...
Started taking flagyl on Friday night and it's now Monday night so the antibiotic is well and truly in my system. Went for lunch today with colleagues and had ramen (which in hindsight has mirin in it). It's a few hours later and I'm so dizzy I can't stand upright and just puked up my lunch once I made it to the bathroom. I guess for me they were right on when they say "no alcohol even in food/no mouthwash etc".
I am a nurse and just started today on flagyl and cipro. Pharmacists, after 5 yrs since the original post, still stressed the importance of not mixing the medication with alcohol. If you can not go without drinking alcohol for 7-10 days maybe you need some rehab. Why chance it. I was just diagnosed with bacterial colitis. The pain, nausea, vomiting and severe body aches are enough for me. I can't imagine drinking on top of it. This also means no cough meds or anything else with alcohol. Why make things worse for yourself. Prayers for all of you who are also sick and in severe pain. GOD BLESS!
Been taking 250 mg 3 times a day for 3 days now. Last night my boy I known my whole life threw a banger and made jungle juice. Naturally I got black out drunk, on this antibiotic. Long story short ain't nothin happen but a bad hangover. None of these people have clearly tried drinking on the drug, clearly. If your reading this worried if you should drink or not because of the "nausea, heartburn, liver failure" yada yada yada. Drink. Have a good time. It is not a bad combo.
I had a pizza and 2 beers last night no effect whatsoever 6 days into a 10 day course of Metro. I weigh 220lps and drink regularly/socially. Myth busted. If your already sick and you get drunk, expect bad things.
- Metronidazole uses and safety info
- Metronidazole information for Healthcare Professionals (includes dosage details)
- Side effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.